I have an weird problem that I hope you can help me with. About 30 minutes to 1 hour after eating, I sometimes get this really weak feeling in the middle of my chest which is followed or accompanied by a run down feeling which I call the blahs. It's very similar to the feeling one gets after sitting too long in a hot bath but it seems to be centered in the middle of my chest. I feel weak, tired, and groggy in my head and sometimes even short of breath when it happens. The only thing I can do then is lay down and wait until the sensation passes or exercise since exercising seems to drive the feeling away most of the time. Do you have any idea what is going on here? Could this be blood sugar related? I have seen a cardiologist and pulmonologist and everything was fine with both heart and lungs. I have taken GERD meds but the sensation remained so I don't think it has anything to do with reflux. I'm really baffled.
I might point out that I do take supplements with every meal and I've been wondering if taking too many vitamins can cause this feeling? If so, why does exercise make it go away.
One last point, I am eating healthy and watching my sugar and carb intake to avoid blood sugar spikes. I'm dieting to lose weight but the sensations were there before I started dieting. Thank you for your help.
To determine if the symptoms are blood sugar related, you can test your sugar before and after meals. There should be no random blood sugar above 200 - or else diabetes would be a concern. With your sugar reading of 85, this would be a less likely possibility.
Other considerations would be GERD, ulcers, gastroparesis, pancreatic or gall bladder disease. Test to evaluate these disorders would be an upper GI series/upper endoscopy, abdominal ultrasound or tests for the pancreas, including pancreatic enzymes.
Gastroparesis can be evaluated with a gastric emtpying scan. A 24-hr pH study can also be considered if the diagnosis of GERD is in question. These tests can be discussed with your personal physician.
Depending on what and how many vitamins you are taking, it is possible that they may be causing your symptoms.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
I will mention everything to my doctor when I see him. I also worry about hypoglycemia because I seem to fit the symptoms of someone who is reactive hypoglycemic since I get the weakness an hour or so after eating and feel anxious and shaky most of the time. When I was a child, I remember fainting in the yard and I was suspected for being hypoglycemic back then. Perhaps my recent low carb/lower calorie diet has aggravated the condition.
Any advice or suggestions will be appreciated. Thanks.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.